MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 6.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 6.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048949
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that "the pilot balloon was found torn during use on a patient.Therefore, the tube was replaced with a new unit".No patient injury or harm reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit 5-12513 et tube, cuffed oral, spiral-flex 6.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears typical.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.A lab inventory syringe was used and was filled with air and then connected to the pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the pilot balloon was unable to stay fully inflated.The sample was submerged underwater and air was again injected through the valve via the pilot balloon.It was observed that there was a hole in the pilot balloon at the proximal cuff where the pilot balloon connects to the syringe.This hole is what prevented the pilot balloon from staying fully inflated.The balloon cuff was able to properly inflate and deflate with no issues.No other defects or anomalies were observed.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used." "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." the ifu also states, "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint of "torn/ruptured - pilot balloon" was confirmed based upon the sample received.The returned et tube was found to have a hole in the pilot balloon which prevented it from being able to stay fully inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore , based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 6.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key12348349
Report Number3003898360-2021-00710
Device Sequence Number12085328
Product Code BTR
UDI-Device Identifier14026704616975
UDI-Public14026704616975
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/08/2024
Device Model NumberIPN048949
Device Catalogue Number5-12513
Device Lot Number73A1900377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.